Indian Journal of Ophthalmology

OPHTHALMIC IMAGE
Year
: 2019  |  Volume : 67  |  Issue : 10  |  Page : 1729-

Cataract with posterior capsule rupture following intravitreal injection


Nawazish Shaikh, Vinod Kumar, Abhijeet Beniwal 
 Dr. Rajendra Prasad Centre for Ophthalmic Sciences, All India Institute of Medical Sciences, New Delhi, India

Correspondence Address:
Dr. Vinod Kumar
Dr. Rajendra Prasad Centre for Ophthalmic Sciences, AIIMS, Ansari Nagar, New Delhi - 110 029
India




How to cite this article:
Shaikh N, Kumar V, Beniwal A. Cataract with posterior capsule rupture following intravitreal injection.Indian J Ophthalmol 2019;67:1729-1729


How to cite this URL:
Shaikh N, Kumar V, Beniwal A. Cataract with posterior capsule rupture following intravitreal injection. Indian J Ophthalmol [serial online] 2019 [cited 2020 Feb 19 ];67:1729-1729
Available from: http://www.ijo.in/text.asp?2019/67/10/1729/267466


Full Text



A 35-year-old male presented with complaints of diminution of vision in OD following intravitreal injection of anti-VEGF 1 month back. He was a known case of Pseuxanthoma Elasticum with angioid streaks and choroidal neovascular membrane (CNVM) and had received 8 intravitreal injections in OD and 10 intravitreal injections in OS. On examination, anterior segment of OD showed rosette cataract with posterior capsule rupture [Figure 1]. Anterior segment of OS was unremarkable. The patient was advised cataract surgery with IOL implantation for OD.{Figure 1}

Intravitreal injections have become the most common intraocular procedure worldwide.[1] Common injection related complications include subconjunctival hemorrhage, endophthalmitis, and retinal detachment. Iatrogenic cataract following intravitreal injection has an incidence of 0.44--0.6% and is usually attributable to direct injury with the injection needle.[2],[3]

Declaration of patient consent

The authors certify that they have obtained all appropriate patient consent forms. In the form the patient(s) has/have given his/her/their consent for his/her/their images and other clinical information to be reported in the journal. The patients understand that their names and initials will not be published and due efforts will be made to conceal their identity, but anonymity cannot be guaranteed.

Financial support and sponsorship

Nil.

Conflicts of interest

There are no conflicts of interest.

References

1Jamrozy-Witkowska A, Kowalska K, Jankowska-Lech I, Terelak-Borys B, Nowosielska A, Grabska-Liberek I. Complications of intravitreal injections--own experience. Klin Oczna 2011;113:127-31.
2Ghasemi Falavarjani K, Nguyen QD. Adverse events and complications associated with intravitreal injection of anti-VEGF agents: A review of literature. Eye 2013;27:787-94.
3Angulo Bocco MC, Glacet-Bernard A, Zourdani A, Coscas G, Soubrane G. Intravitreous injection: Retrospective study on 2028 injections and their side effects. J Fr Ophtalmol 2008;31:693-8.